Alert archive / Arkansas / Freeze Warnings in 2017

Freeze Warning 3, NWS Memphis, TN

March 13, 20174 counties in Arkansas; 4 counties in Tennessee; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this freeze warning at Mar 13, 2017, 2:40 PM CDT for 4 counties in Arkansas; 4 counties in Tennessee; Dunklin County, Pemiscot County, Missouri. It took effect at Mar 14, 2017, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2017, 2:40 PM CDT (19:40 UTC)
In effect from
Mar 14, 2017, 3:00 AM CDT
Expired
Mar 14, 2017, 9:00 AM CDT
In force
6 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 101 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
687 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WWUS74 KMEG 131940
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
240 PM CDT Mon Mar 13 2017

...Freeze warnings and watches for the Mid-South...

.Cold high pressure will build over the region through mid week.
Temperatures will fall below freezing across the northern tier of
counties late tonight into early Tuesday morning and across the 
entire Mid-South Tuesday night into Wednesday morning.

ARZ008-009-017-018-MOZ113-115-TNZ001>004-140345-
/O.NEW.KMEG.FZ.W.0003.170314T0800Z-170314T1400Z/
/O.NEW.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/
Randolph-Clay-Lawrence-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-
Henry-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, and Paris
240 PM CDT Mon Mar 13 2017

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

The National Weather Service in Memphis has issued a Freeze
Warning, which is in effect from 3 AM to 9 AM CDT Tuesday. A
Freeze Watch has also been issued. This Freeze Watch is in effect
from Tuesday evening through Wednesday morning. 

* TEMPERATURE...30 to 32 degrees Tuesday morning. 20 to 25 degrees
  Wednesday morning.

* TIMING...3 am CDT to 9 am CDT Tuesday morning then again from 9 pm
  CDT Tuesday night to noon CDT Wednesday.

* IMPACTS...Sensitive vegetation will be killed if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

ARZ026>028-035-036-048-049-058-MSZ001>017-020>024-TNZ019>022-
048>055-088>092-140345-
/O.NEW.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-
Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-
Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-
Chickasaw-Monroe-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
240 PM CDT Mon Mar 13 2017

...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

The National Weather Service in Memphis has issued a Freeze
Watch, which is in effect from Tuesday evening through Wednesday
morning. 

* TEMPERATURE...21 to 29 degrees Wednesday morning.

* TIMING...9 pm CDT Tuesday night to noon CDT Wednesday.

* IMPACTS...Sensitive vegetation will be killed if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

SJM
2 follow-up statements
156 
WWUS74 KMEG 140321
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1021 PM CDT Mon Mar 13 2017

ARZ008-009-017-018-MOZ113-115-TNZ001>004-141400-
/O.CON.KMEG.FZ.W.0003.170314T0800Z-170314T1400Z/
/O.CON.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/
Randolph-Clay-Lawrence-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-
Henry-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, and Paris
1021 PM CDT Mon Mar 13 2017

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
TUESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

* TEMPERATURE...30 to 32 degrees Tuesday morning. 20 to 25 
  degrees Wednesday morning. 

* TIMING...3 am CDT to 9 am CDT Tuesday morning then again from 
  9 pm CDT Tuesday night to noon CDT Wednesday. 

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

ARZ026>028-035-036-048-049-058-MSZ001>017-020>024-TNZ019>022-
048>055-088>092-141400-
/O.CON.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-
Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-
Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-
Chickasaw-Monroe-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
1021 PM CDT Mon Mar 13 2017

...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

* TEMPERATURE...21 to 29 degrees Wednesday morning.

* TIMING...9 pm CDT Tuesday night to noon CDT Wednesday.

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
544 
WWUS74 KMEG 140846
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
346 AM CDT Tue Mar 14 2017

...A hard freeze is expected across the entire Mid-South late
Tuesday night into Wednesday morning. Another freeze will be 
possible again Wednesday night into Thursday morning...

.Cold arctic air will remain over the Mid-South through Thursday
morning. Temperatures will fall to 28 degrees or below for the 
majority of the region by Wednesday morning. Another chance of a 
hard freeze will be possible again Wednesday night into Thursday 
morning.

ARZ008-009-017-018-MOZ113-115-TNZ001>004-141700-
/O.UPG.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/
/O.NEW.KMEG.FZ.W.0004.170315T0200Z-170315T1700Z/
/O.NEW.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/
/O.CON.KMEG.FZ.W.0003.000000T0000Z-170314T1400Z/
Randolph-Clay-Lawrence-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-
Henry-
Including the cities of Pocahontas, Piggott, Corning, 
Walnut Ridge, Paragould, Kennett, Caruthersville, Tiptonville, 
Union City, Martin, Dresden, and Paris
346 AM CDT Tue Mar 14 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

The National Weather Service in Memphis has issued a Freeze
Warning, which is in effect from 9 PM this evening to noon CDT
Wednesday. A Freeze Watch has also been issued. This Freeze Watch
is in effect from Wednesday evening through Thursday morning. 

* TEMPERATURE...30 to 32 degrees Tuesday morning. 19 to 22 degrees
Wednesday morning. 

* TIMING...3 am CDT to 9 am CDT Tuesday morning then again from 
  9 pm CDT Tuesday night to noon CDT Wednesday. 

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

ARZ026>028-035-036-048-049-058-MSZ001>017-020>024-TNZ019>022-
048>055-088>092-141700-
/O.UPG.KMEG.FZ.A.0001.170315T0200Z-170315T1700Z/
/O.NEW.KMEG.FZ.W.0004.170315T0200Z-170315T1700Z/
/O.NEW.KMEG.FZ.A.0002.170316T0200Z-170316T1500Z/
Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-
Lee AR-Phillips-DeSoto-Marshall-Benton MS-Tippah-Alcorn-
Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman-Panola-Lafayette-
Union-Pontotoc-Lee MS-Itawamba-Tallahatchie-Yalobusha-Calhoun-
Chickasaw-Monroe-Dyer-Gibson-Carroll-Benton TN-Lauderdale-Tipton-
Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Jonesboro, Harrisburg, Blytheville, 
Wynne, West Memphis, Forrest City, Marianna, Helena, West Helena,
Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, 
Corinth, Iuka, Tunica, Senatobia, Booneville, Clarksdale, Marks, 
Batesville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, 
Charleston, Water Valley, Coffeeville, Bruce, Calhoun City, 
Houston, Okolona, Amory, Aberdeen, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, 
Germantown, Collierville, Memphis, Millington, Somerville, 
Oakland, Bolivar, Selmer, and Savannah
346 AM CDT Tue Mar 14 2017

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CDT
WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

The National Weather Service in Memphis has issued a Freeze
Warning, which is in effect from 9 PM this evening to noon CDT
Wednesday. A Freeze Watch has also been issued. This Freeze Watch
is in effect from Wednesday evening through Thursday morning. 

* TEMPERATURE...21 to 29 degrees Wednesday morning.

* TIMING...9 pm CDT Tuesday night to noon CDT Wednesday.

* IMPACTS...Sensitive vegetation will be killed if left 
  unprotected. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

AC3

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Mar 13, 2:30 PM CDT, 10 minutes earlier.

Area forecast discussion, Mar 13, 2:30 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
230 PM CDT Mon Mar 13 2017

.DISCUSSION...

Currently...Light rain over Northern MS continues to shift east
into Middle TN and Northern AL. Mostly cloudy skies cover the
remainder of the Mid-South with temperatures in the lower 40s for
the most part. Northwest TN is still stuck in the upper 30s. The
cold front is beginning to push into Northeast AR as winds are
starting to shift to the NW. Colder air to the NW will start
filtering in this evening on brisk NW winds.

Tonight...The big question tonight is how cold will it get across
the northern counties. Low clouds will likely remain over the
region overnight which will help keep temps up but cold air
advection may be strong enough to drop temps below freezing across
the northern tier of counties. The latest MOS and mesoscale data
points to counties along the KY/MO border dipping to freezing, or
just below for a couple of hours late tonight into early Tuesday
despite cloud cover. Will issue a freeze warning for Northeast AR,
the Missouri Bootheel and extreme Northwest TN. Elsewhere expect
lows in the mid 30s.

Tuesday through Wednesday night...A 1035 mb surface high pressure
system will build in. Strong cold air advection will continue on
Tuesday with brisk north winds and highs only in the 40s. Clouds
will probably hang in for most of the day. Skies should clear out
Wednesday night and temps will plummet with most areas deep in the
20s with a hard freeze. Will issue a freeze watch for the entire
area. Wednesday will be another cold day as the center of the high
moves over the Mid-South with highs again in the 40s. Temps will
quickly drop Wednesday evening with more sub freezing temps
likely, though mid and high clouds moving in from the west will
complicate that forecast, at least for areas west of the MS River.

Thursday...Lots of mid and high clouds across the region due to
broad warm air advection aloft with perhaps a few sprinkles. At
the surface high pressure hangs on with temps still well below
normal.

Thursday night through Friday night....A cold front will push
through with scattered to numerous showers and perhaps a thunderstorm.
Best chances appear to be late Friday afternoon into Friday
night. Temps will be about normal.

Saturday through Monday...Cold front pushes south with dry and
seasonable weather for the weekend. Flow turns southerly by Monday
with warmer temps.

SJM

&&

.AVIATION...

/18z TAFs/

Main rain band will be exiting MKL and TUP early with isolated light
showers lingering east of the Mississippi River through this
evening. Cigs will mainly be MVFR and VFR...but TUP could see IFR
in the short term. Light and variable winds will eventually
become northwest at 8-10kts with higher gusts.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from Tuesday evening through Wednesday morning for
     Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
     Mississippi-Phillips-Poinsett-Randolph-St. Francis.

     Freeze Warning from 3 AM to 9 AM CDT Tuesday for Clay-Greene-
     Lawrence-Randolph.

MO...Freeze Watch from Tuesday evening through Wednesday morning for
     Dunklin-Pemiscot.

     Freeze Warning from 3 AM to 9 AM CDT Tuesday for Dunklin-
     Pemiscot.

MS...Freeze Watch from Tuesday evening through Wednesday morning for
     Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-
     Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-Prentiss-
     Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-
     Yalobusha.

TN...Freeze Watch from Tuesday evening through Wednesday morning for
     Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
     Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
     Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.

     Freeze Warning from 3 AM to 9 AM CDT Tuesday for Henry-Lake-
     Obion-Weakley.

&&
Hazardous weather outlook, Mar 13, 12:20 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
1220 PM CDT Mon Mar 13 2017

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141930-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
1220 PM CDT Mon Mar 13 2017

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Freeze warnings and Frost Advisories may be needed for midweek.
Temperatures are expected to fall into the low to middle 20s
Wednesday and Thursday morning resulting in a Hard Freeze capable
of damaging blooming fruit trees, flowering bushes, and tender
vegetation that has sprouted.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 5:17 AM CDTWinter Weather AdvisoryMEGClay, Craighead, Greene, Lawrence, Mississippi, Randolph5 hr
Mar 13, 2:40 PM CDTFreeze WatchMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more13 hr

Nearby

Freeze Warnings in Arkansas, 2017Freeze Warnings in Tennessee, 2017Freeze Warnings in Missouri, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.